MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SpaceOAR VUE? System - 10mL; Absorbable perirectal spacer

BOSTON SCIENTIFIC CORPORATION SpaceOAR VUE? System - 10mL; Absorbable perirectal spacer
Model Number SV-2101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Itching Sensation (1943); Nausea (1970); Shock (2072); Dizziness (2194); Diaphoresis (2452); Diminished Pulse Pressure (2606); Speech Disorder (4415)
Date of Event 07/17/2026
Type of Reportable Event Death
Event or Problem Description
It was reported to boston scientific corporation that a space oar vue device was used during a placement procedure on (b)(6) 2026.The procedure was completed successfully without any reported device performance issues.Following completion of the procedure, the patient reportedly developed dizziness and an unspecified reaction while being removed from the stirrups.The patient was transferred to the intensive care unit (icu) for further medical management and subsequently died.At the time of this report, the nature of the reported reaction has not been further described.The patient's date and cause of death have not been provided.No additional clinical information, including diagnostic findings, physician assessment, autopsy results, contributing medical conditions, or details regarding any potential relationship between the reported event, the procedure, the device, or the patient's death, has been received.Therefore, the relationship, if any, between the device and the patient's death remains unknown.If more information becomes available a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that a spaceoar vue device was used during a placement procedure on (b)(6) 2026.The procedure was completed successfully without any reported device performance issues.Following completion of the procedure, the patient reportedly developed dizziness and an unspecified reaction while being removed from the stirrups.The patient was transferred to the intensive care unit (icu) for further medical management and subsequently expired.At the time of this report, the nature of the reported reaction has not been further described.The patient's date and cause of death have not been provided.No additional clinical information, including diagnostic findings, physician assessment, autopsy results, contributing medical conditions, or details regarding any potential relationship between the reported event, the procedure, the device, or the patient's death, has been received.Therefore, the relationship, if any, between the device and the patient's death remains unknown.If more information becomes available a supplemental report will be submitted.Additional information: after the procedure, prior to discharge, the patient felt itchy, nauseated and sweaty.The physician had the patient lied down and elevated his feet.The patient's vitals were monitored, which were stable initially.The patient was responding to questions and had a regular pulse.Over the next few minutes, the patient's speech became unclear, with delayed responses and irregular breathing.The patient was administered oxygen, and the emergency medical services (ems) were called.Nursing attached automated external defibrillator (aed) pads as a precaution.But a manual carotid recheck could not felt a clear pulse.Therefore, compressions were started, the aed were activated and no shock was recommended.Compressions and oxygen continued until ems arrived and assumed command.Ems continued compressions, mechanical ventilation, administration of iv medication was performed and a pulse was reestablished.The patient was then transferred to the emergency department (ed) and to the intensive care unit (icu) after.In the icu the patient received lipid emulsion to treat for possible lidocaine toxicity, received pressors for shock and was transfused for gi bleeding, but he ultimately had another pulseless electrical activity (pea) arrest and expired.At the time of this report, it remains unknown the relation between the device and the patient's death.In the physician's assessment, relationship between the device and the patient's death is uncertain; the procedure itself was uneventful and there were no issues noted with the spaceoar vue kit or placement.A possible drug reaction or vasovagal response was suspected; however, it cannot be confirmed.
 
Additional Manufacturer Narrative
Block b2: it is unknown the patient's date of death.Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: impact code f02 is being used to capture the reportable event of death.Block h11: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: impact code f02 is being used to capture the reportable event of death.Patient code e2336 is being used to capture the reportable event of shock.Patient code e0602 is being used to capture the reportable event of cardiac arrest.Patient code e0609 is being used to capture the reportable event of loss of pulse.Block h11: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.The following blocks were updated based on additional information: block a1 (patient identifier).Block a2 (date of birth and age at time of event).Block a4 (weight).Block b2 (date of death).Block b5 (describe event or problem).Block b6 (relevant tests/laboratory data).Block b7 (other relevant history).Blocks h6 (patient codes and impact codes).Block h11 (additional mfr narrative).

Brand Name
SpaceOAR VUE? System - 10mL
Common Device Name
Absorbable perirectal spacer
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Cork Limited
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50335458
Report Number2124215-2026-44813
Device Sequence Number5702281
Product Code OVB
UDI-Device Identifier00864661000140
UDI-Public(01)00864661000140
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182971
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSV-2101
Device Catalogue NumberSV-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date08/20/2026
Supplement Report FDA Received Date10/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age71 YR
Patient SexMale
Patient Weight226 LB